Alert archive / Idaho / Wind Advisories in 2016
Wind Advisory 31, NWS Pocatello, ID
NWS Pocatello, ID issued this wind advisory at Nov 28, 2016, 12:19 PM MST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Nov 28, 2016, 12:19 PM MST (19:19 UTC)
- Expired
- Nov 28, 2016, 6:00 PM MST
- In force
- 6 hr
- Issued by
- NWS Pocatello, ID
The text
As transmitted.
425 WWUS75 KPIH 281919 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 1219 PM MST MON NOV 28 2016 IDZ017-021-290100- /O.NEW.KPIH.WI.Y.0031.161128T1919Z-161129T0100Z/ EASTERN MAGIC VALLEY-LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...BURLEY...RUPERT...HEYBURN...POCATELLO 1219 PM MST MON NOV 28 2016 ...WIND ADVISORY IN EFFECT UNTIL 6 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM MST THIS EVENING. * IMPACTS/TIMING...THROUGH THIS AFTERNOON. * WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH. * LOCATIONS...BURLEY...AMERICAN FALLS...POCATELLLO...THE I-86 AND I-84 CORRIDOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. GUSTS OVER 45 MPH ARE POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT, ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
1 follow-up statement
723 WWUS75 KPIH 290059 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 559 PM MST MON NOV 28 2016 IDZ017-021-290200- /O.EXP.KPIH.WI.Y.0031.000000T0000Z-161129T0100Z/ EASTERN MAGIC VALLEY-LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...BURLEY...RUPERT...HEYBURN...POCATELLO 559 PM MST MON NOV 28 2016 ...WIND ADVISORY WILL EXPIRE AT 6 PM MST THIS EVENING... WIND GUSTS UP TO 50 MPH WERE REPORTED EARLY THIS AFTERNOON ON INTERSTATE 84 NEAR HAZELTON. AT 600 PM MST WINDS WERE DECREASING TO BELOW 35 MPH AND WILL CONTINUE TO DECREASE TO 5 TO 15 MPH. THEREFORE THE WIND ADVISORY WAS ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Nov 28, 2:12 AM MST, 10 hours 7 minutes earlier.
Area forecast discussion, Nov 28, 2:12 AM MST, 10 hours 7 minutes before
Area Forecast Discussion National Weather Service Pocatello ID 212 AM MST Mon Nov 28 2016 .SHORT TERM...Today through Tuesday night. The story the day for many will be snow and wind. The focus for snow continues to be across portions of the central mountains, eastern and southern highlands plus along the interstate corridor from Idaho Falls through Burley. The main band will swing through during the early to mid morning hours, with winds either staying pretty gusty or increasing along/behind it depending on location. While there may not be a lot of snow with this band, the wind and timing during the morning drive will make it a bit tricky in many locations. By late morning and afternoon, many areas will see a decrease in widespread snow and things becoming more showery. The EXCEPTION will be across the southern/southeastern highlands and along the interstate corridor from Idaho Falls to Coldwater. Snow will continue across those highlands areas especially where upslope is favored in northwest flow. The higher resolution models like the NAM and HRRR indicate a convergence band combined with upslope will keep some snow going across portions of the Snake Plain. The strongest winds still look to be from Pocatello westward and south into the south central highlands. Winds in these areas will peak between 25-35mph sustained with gusts of 40+mph. They will be higher off the valley floor south of the Snake River, with some places briefly exceeding 60mph based on the latest forecast. Headlines will remain in place although we may be able to adjust some timing during the day based on how things progress. Based on how much snow falls across the Magic Valley, blowing snow may not be an issue and the impacts end up being purely based on wind and not blowing snow. Snow amounts will generally be 1-2 inches for the Upper Snake Highlands and central mountains. For the Snake Plain, expect up to 2 inches along the travel corridor with locally higher amounts on the benches. For the southern and eastern highlands, look for 1-3 inches down low and 3-6 inches at mid and upper slopes. Locally higher amounts are possible. Tonight, some showers will continue especially across the southeast highlands. Through this evening, the models still point to lingering snow from around Blackfoot to Coldwater associated with the dying convergence band and upslope. Winds will die down but still remain a bit gusty coming across portions of the central mountains and the south central highlands. Conditions will dry out more on Tuesday ahead of the next storm. It will remain cold as we stay in northwest flow. Tuesday night, it looks like we could see some fog and light snow/flurries across portions of the Upper Snake Plain and Highlands. Keyes .LONG TERM...Wednesday through Monday. Models in much better agreement tonight. Upper ridge still expected to fold across the region Wednesday though weak upslope could keep precip going in northeast corner. Stronger shortwave drops through PacNW states into Idaho Wednesday night into Thursday with snow spreading across the region. Low appears to close off somewhere over Idaho Thursday though there are still minor differences in location. Low drops through four corners area Friday with next ridge folding over Idaho. Moist northwest flow sets up with Friday night through Sunday though models keep moisture spread through panhandle into MT. Have kept weak pops over northern zones and across eastern highlands. Stronger feature drops into Idaho Monday with ECMWF stronger than GFS and further south with precipitation. Opted for blend with increased precip chances most areas. DMH && .AVIATION...Precipitation gradually filling in across the region this morning though northwest flow aloft keeping most portions of Snake Plain dry so far. Expect cigs/vis to lower to MVFR as snow begins with occasional IFR in heaviest bands. Conditions improve to mainly scattered MVFR snow showers this afternoon. Winds remain strong through the day with Snake Plain terminals KPIH/KBYI sustained around 25kts. Depending on how much snow accumulates early, this could limit visibilities this afternoon in BLSN. Gradient turns north late today with winds decreasing during the evening. Isolated showers could continue overnight at terminals but overall conditions should improve to VFR with occasional MVFR. DMH && .PIH WATCHES/WARNINGS/ADVISORIES... Winter Weather Advisory until 6 PM MST this evening for IDZ017- 020>025. &&
In the hours before
Local storm report, Nov 28, 6:31 AM MST, 5 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
631 AM MST MON NOV 28 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 AM SNOW 3 NNE DRIGGS 43.77N 111.08W
11/28/2016 M1.0 INCH TETON ID TRAINED SPOTTER
OVERNIGHT TOTAL.
&&
JKEYESLocal storm report, Nov 28, 6:54 AM MST, 5 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
654 AM MST MON NOV 28 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0653 AM SNOW 6 SE ALBION 42.35N 113.52W
11/28/2016 E4.0 INCH CASSIA ID DEPT OF HIGHWAYS
REPORT AT CONNER SUMMIT. STILL SNOWING.
&&
JKEYESLocal storm report, Nov 28, 7:22 AM MST, 4 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
722 AM MST MON NOV 28 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM SNOW 6 SW ATLANTA 43.75N 115.23W
11/28/2016 E3.9 INCH ELMORE ID MESONET
ATLANTA SUMMIT SNOTEL 7580 MSL. 14-HOUR TOTAL.
0700 AM SNOW 16 NW STANLEY 44.30N 115.23W
11/28/2016 E4.5 INCH BOISE ID MESONET
BANNER SUMMIT SNOTEL 7040 MSL. 14-HOUR TOTAL.
0700 AM SNOW 16 NE ISLAND PARK 44.50N 111.13W
11/28/2016 E2.5 INCH GALLATIN MT MESONET
BLACK BEAR SNOTEL 8150 MSL. 14-HOUR TOTAL.
0700 AM SNOW 30 SW BURLEY 42.17N 114.20W
11/28/2016 E2.3 INCH CASSIA ID MESONET
BOSTETTER R.S. SNOTEL 7503 MSL. 14-HOUR TOTAL.
0700 AM SNOW 16 WSW KETCHUM 43.60N 114.67W
11/28/2016 E2.5 INCH BLAINE ID MESONET
DOLLARHIDE SUMMIT SNOTEL 8421 MSL. 14-HOUR TOTAL.
0700 AM SNOW 20 NE PRESTON 42.37N 111.57W
11/28/2016 E2.3 INCH FRANKLIN ID MESONET
EMIGRANT SUMMIT SNOTEL 7390 MSL. 14-HOUR TOTAL.
0700 AM SNOW 4 SW GARDEN CITY 41.92N 111.47W
11/28/2016 E3.1 INCH CACHE UT MESONET
GARDEN CITY SUMMIT SNOTEL 7600 MSL. 14-HOUR TOTAL.
0700 AM SNOW 17 SE ALMO 41.92N 113.42W
11/28/2016 E1.9 INCH BOX ELDER UT MESONET
GEORGE CREEK SNOTEL 8994 MSL. 14-HOUR TOTAL.
0700 AM SNOW 12 NW ATLANTA 43.95N 115.27W
11/28/2016 E3.9 INCH ELMORE ID MESONET
GRAHAM G.S. SNOTEL 5690 MSL. 14-HOUR TOTAL.
0700 AM SNOW 22 NW KETCHUM 43.87N 114.72W
11/28/2016 E1.0 INCH BLAINE ID MESONET
GALENA SUMMIT SNOTEL 8782 MSL. 14-HOUR TOTAL.
0700 AM HEAVY SNOW 32 NNE DRIGGS 44.13N 110.83W
11/28/2016 E7.6 INCH TETON WY MESONET
GRASSY LAKE SNOTEL 7265 MSL. 14-HOUR TOTAL.
0700 AM SNOW 18 SE BURLEY 42.32N 113.62W
11/28/2016 E5.6 INCH CASSIA ID MESONET
HOWELL CANYON SNOTEL 7982 MSL. 14-HOUR TOTAL.
0700 AM SNOW 11 W GARDEN CITY 41.97N 111.60W
11/28/2016 E3.5 INCH CACHE UT MESONET
KLONDIKE NARROWS SNOTEL 7400 MSL. 14-HOUR TOTAL.
0700 AM SNOW 30 WSW BURLEY 42.18N 114.28W
11/28/2016 E5.1 INCH TWIN FALLS ID MESONET
MAGIC MOUNTAIN SNOTEL 6833 MSL. 14-HOUR TOTAL.
0700 AM SNOW 28 NE STANLEY 44.47N 114.48W
11/28/2016 E1.8 INCH CUSTER ID MESONET
MILL CREEK SUMMIT SNOTEL 8870 MSL. 14-HOUR TOTAL.
0700 AM SNOW 6 S WEST YELLOWSTONE 44.58N 111.12W
11/28/2016 E2.5 INCH GALLATIN MT MESONET
MADISON PLATEAU SNOTEL 7750 MSL. 14-HOUR TOTAL
0700 AM SNOW 14 NW PRESTON 42.27N 112.13W
11/28/2016 E3.7 INCH FRANKLIN ID MESONET
OXFORD SPRINGS SNOTEL 6740 MSL. 14-HOUR TOTAL.
0700 AM HEAVY SNOW 38 E IDAHO FALLS 43.57N 111.22W
11/28/2016 E6.8 INCH BONNEVILLE ID MESONET
PINE CREEK PASS SNOTEL 6720 MSL. 14-HOUR TOTAL.
0700 AM SNOW 17 SE DRIGGS 43.52N 110.92W
11/28/2016 E5.4 INCH TETON WY MESONET
PHILIPS BENCH SNOTEL 8200 MSL. 14-HOUR TOTAL.
0700 AM SNOW 10 SSE LAVA HOT SPRINGS 42.52N 111.95W
11/28/2016 E3.9 INCH BANNOCK ID MESONET
SEDWICK PEAK SNOTEL 7897 MSL. 14-HOUR TOTAL.
0700 AM SNOW 14 N MONTPELIER 42.57N 111.30W
11/28/2016 E2.1 INCH BEAR LAKE ID MESONET
SLUG CREEK DIVIDE SNOTEL 7225 MSL. 14-HOUR TOTAL.
0700 AM SNOW 17 SW MACKAY 43.73N 113.83W
11/28/2016 E1.1 INCH CUSTER ID MESONET
SMILEY MOUNTAIN SNOTEL 9520 MSL. 14-HOUR TOTAL.
0700 AM SNOW 2 NE WAYAN 42.95N 111.37W
11/28/2016 E3.5 INCH CARIBOU ID MESONET
SOMSEN RANCH SNOTEL 6801 MSL. 14-HOUR TOTAL.
0700 AM SNOW 32 E BLACKFOOT 43.22N 111.68W
11/28/2016 E3.5 INCH BINGHAM ID MESONET
SHEEP MOUNTAIN SNOTEL 6571 MSL. 14-HOUR TOTAL
0700 AM SNOW 22 NW KETCHUM 43.80N 114.85W
11/28/2016 E4.6 INCH BLAINE ID MESONET
VIENNA MINE SNOTEL 8963 MSL. 14-HOUR TOTAL.
0700 AM SNOW 7 S POCATELLO 42.75N 112.48W
11/28/2016 E2.7 INCH BANNOCK ID MESONET
WILDHORSE DIVIDE SNOTEL 6490 MSL. 14-HOUR TOTAL.
&&
JKEYESLocal storm report, Nov 28, 8:45 AM MST, 3 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
845 AM MST MON NOV 28 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0844 AM HEAVY SNOW MARYSVILLE 44.07N 111.42W
11/28/2016 M4.0 INCH FREMONT ID TRAINED SPOTTER
0.17 INCHES LIQUID.
&&
GKAISERLocal storm report, Nov 28, 11:58 AM MST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
1158 AM MST MON NOV 28 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1157 AM SNOW POCATELLO ARPT 42.92N 112.60W
11/28/2016 M2.5 INCH POWER ID NWS EMPLOYEE
TOTAL SNOW AMOUNT THROUGH NOON AT NATIONAL WEATHER
SERVICE OFFICE.
&&
GKAISERNearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.